MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC. VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Erratic or Intermittent Display (1182); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: m 016445c001, serial/lot#: (b)(6), h3: a software analysis was initiated.No failure was found.It was determined to be a user error in failing to reboot mri computer on the scanner side as instructed caused the reported anomalous behavior of disconnections after any changes and/or refreshments meant to take effect for correct functionality did not complete as expected until the due reboot took place.Logs were analyzed.No anomalies were found from logs analysis.The reported issue was suspected to have originated outside the system, then suggestions for checking connections and router integrity, between others, were communicated to the field.H6: b01, c19 and d14 apply to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft tissue ablation (neuro) procedure.It was reported that the thermal ablation system disconnected from the mri during surgery on (b)(6) 2025.A manufacturer representative (rep) had done pre surgery checks and found that while testing thermal maps (tmaps) on a phantom kit, the scanner disconnected after running for a few minutes.The rep was able to replicate this but with various time before it disconnected.Rep checked tmap parameters, lowered scanner repetition time to decrease scan time, and checked connections with no success.Mri scanner application was rebooted, access-i router rebooted, ethernet cable swapped, pulled over another 2 plane tmap from a folder of protocols from install, checked parameters and used it.Rep was then able to run a 8-10+ minute tmap sessions with no abrupt disconnections.Rep was able to use thermal ablation system for two cases without issue.On the third case, they had completed multiple ablations with pullbacks before the system disconnected from the scanner on the last ablation before case completion.Rep ran a new session, but scanner disconnected again.Site cycled access-i router power, turned remote connection on scanner off/on, reselected sysconfig profile on the system, and rebooted it.Afterwards they were able to connect to the scanner long enough to complete the ablation.When having scanner disconnection, the system had error stating "mri scanner abruptly closed the access-i connection or reported an event, connection closed error ('code = 1006 (connection closed abnormally [internal]), no reason')" then got "cannot communicate with access- at the configured ip address, details: accessi command error" patient present.Additional information was received.It was reported that there was no impact to our final capability to effectively treat the patient.
 
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9735718.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received.It was reported that there was a delay of 30 minutes.There was no impact on the patient's outcome.
 
Additional Manufacturer Narrative
H2: updates to b5.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2, correction: previously concomitant product 9735718 not relevant to the complaint.H6: fdd a12 added to reflect the reported issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key23943669
Report Number1723170-2026-00010
Device Sequence Number7946504
Product Code GEX
UDI-Device Identifier00643169655935
UDI-Public(01)00643169655935(11)160119
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 03/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2025
Supplement Date Received by Manufacturer01/05/2026
Not provided
03/05/2026
03/05/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/06/2026
01/13/2026
03/05/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/19/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age26 YR
Patient SexMale
Patient Weight95 KG